Alert archive / Nebraska / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 162, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 30, 2003, 9:29 PM MDT for Cherry County, Nebraska. It was in force for 91 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2003, 9:29 PM MDT (03:29 UTC)
- Expired
- Jun 30, 2003, 11:00 PM MDT
- In force
- 91 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Cherry County, NE
The radar
The North Platte radar (KLNX), 116 km from the middle of the area, began a volume at 03:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 3.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1086 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 2554 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
296
WUUS53 KLBF 010329
SVRLBF
NEC031-010500-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
929 PM MDT MON JUN 30 2003
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN CHERRY COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 1100 PM MDT
* AT 926 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THE MOST DANGEROUS PART OF A SEVERE THUNDERSTORM 8 MILES SOUTH
OF ELI...OR ABOUT 8 MILES SOUTHEAST OF MERRIMAN...MOVING SOUTH AT
15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
FARM AND RANGELANDS OF NORTHWEST CHERRY COUNTY
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL
INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT OFFERS THE BEST
PROTECTION.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH
MAY CAUSE SERIOUS INJURY AND SEVERE DAMAGE TO PROPERTY. BASEBALL
SIZE HAIL HAS OCCURRED WITH THIS STORM. MOVE TO A STURDY BUILDING
AND STAY AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY FOR RELAY
TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4238 10199 4239 10112 4298 10101 4297 10144
4295 10203
$$
CAB/CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 1:59 PM MDT, 7 hours 30 minutes earlier.
Area forecast discussion, Jun 30, 1:59 PM MDT, 7 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 259 PM CDT MON JUN 30 2003 H5 PATTRN TODAY INDICATING BROAD RIDGE ACROSS THE ROCKIES EXTENDING EWD INTO THE HIGH PLAINS. HT FALLS INDICATING A CONTINUATION OF DEEPENING LOW HTS OVR THE WEST COAST OF CANADA. SOUTH OF THE FA...WEAK TROF EXTENDING FROM ERN OK INTO ERN TX WITH A CLOSED CIRCULATION EVIDENT OFF THE COAST OF LA (TS BILL). AT THE SFC...HIGH PRESSURE HAS DRIFTED INTO IOWA WITH DECENT RETURN FLOW NOTED. WITH CONVECTIVE TEMPS IN THE LWR TO MID 70S...ABUNDANT FAIR WX CU HAS DEVELOPED. TEMPERATURES MAIN DILEMMA IN THE SHORT TERM...AS WELL AS CAP STRENGTH AS PRECIPITATION CHANCES WILL HINGE ON THIS. .NEAR TERM...(TONIGHT)...WITH GOOD SERLY FLOW CONTINUING TONIGHT AND INCREASED LL MOISTURE...MINS SHOULD BE WARMER THAN THIS MORNINGS. WILL SHOOT FOR LWR TO MID 60S ACROSS THE BOARD. TEMPERATURES MAIN FCST CONCERN TUESDAY THROUGH THURSDAY. NEW HI RES ETA BACKING OFF ON TEMPS SOMEWHAT TOMORROW. GUIDANCE NUMBERS REFLECT THIS TREND WITH 87 (MET) AND 91 (FWC). LOOKING AT FCST SOUNDINGS...AND MIXING THIS DOWN FROM 750MB WILL GO WITH 90 FOR LBF. WITH CONVECTIVE TEMPS IN THE MID 90S TOMORROW AND H7 TEMPS IN THE MID TEENS...CONVECTION WILL BE UNLIKELY...EVEN WITH SB CAPES OF NEAR 3000J/KG IN THE NORTH. (WEDNESDAY) SFC LOW STILL POISED TO MOVE ACROSS SD DURING THE AFTERNOON. LL WIND FIELD WILL BE EITHER SWRLY OR WRLY BY AFTN...ALLOWING DRYLINE TO SURGE EAST THROUGH THE WRN HALF OF THE FA. FCST SOUNDINGS ARE MIXED TO 500MB BEHIND THE DRYLINE AND THIS LOOKS VERY REASONABLE. WILL ADD A COUPLE OF DEGREES TO VALENTINE AND THE NW GIVEN DECENT COMPRESSONAL WARMING ALONG THE APPG TROF. WILL UNDERCUT THE CENTURY MARK A TAD THOUGH AND GO WITH 98 FOR VTN. CONVECTIVE TEMPS WILL PROBABLY BE ECLIPSED ON WEDNESDAY ACROSS THE N CENTRAL AND NWRN ZONES...HOWEVER...WITH CAPE ENVIRONMENT VIRTUALLY NIL WEST OF VTN AND CAP STRENGTH VERY STRONG...DRY FCST RETAINED. CONTINUED DRY FCST ON THURSDAY...WITH TEMPS SLIGHTLY WARMER IN THE S AND SERN ZONES (BETTER WRLY COMPONENT TO THE WINDS AND DRIER AIR). .FRIDAY THROUGH MONDAY...MODELS TWEAKING THEIR TUNE SOMEWHAT ON FRIDAY NIGHT. THE MRF HAS BEEN FAIRLY CONSISTENT WITH H7 TEMPS FROM PVS RUN WITH CAPPING EVIDENCED. HOWEVER...THE CANADIAN AND OFF HR GFS HAS BEEN INDICATING A WEAKENING CAP FRIDAY NIGHT IN THE SWRN ZONES. WITH THIS IN MIND...WILL INTRODUCE CHANCE POPS IN THE FAR SW...WITH A CONTINUATION OF 30 POPS NEWD. WITH SFC BOUNDARY...STALLED ACROSS THE FA ON SATURDAY AND ANOTHER FROPA ON SUNDAY...AND PERSISTENT ZONAL FLOW ALOFT...LOW POPS WILL CONTINUE SATURDAY AND SUNDAY. WILL SEE GRADUAL DRYING TREND INTO MONDAY AS RIDGE ACROSS THE SW WILL BEGIN TO AMPLIFY ONCE AGAIN. .LBF...NONE. CLB
Hazardous weather outlook, Jun 30, 6:12 PM MDT, 3 hours 17 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-094-011000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 712 PM CDT MON JUN 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS EVENING ISOLATED STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTH DAKOTA WILL MOVE SLOWLY SOUTHWARD THIS EVENING. THE STORMS ARE FORECAST TO INCREASE IN COVERAGE SOMEWHAT AND PERHAPS DEVELOP SOUTHWARD INTO CHERRY COUNTY THIS EVENING. AN ISOLATED SEVERE WEATHER THREAT OF LARGE HAIL AND DAMAGING WINDS WILL OCCUR OVER CHERRY COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A CHANCE OF THUNDERSTORMS...SOME POSSIBLY SEVERE...IS FORECAST FOR LATE ON INDEPENDENCE DAY AND INTO THE WEEKEND. THESE STORMS WILL DEVELOP ALONG A FRONT AS IT DROPS SOUTH INTO NEBRASKA ON FRIDAY AND REMAINS IN THE AREA THROUGH THE WEEKEND. VERY WARM TEMPERATURES AND RELATIVELY MOIST CONDITIONS IN PLACE LATER THIS WEEK WILL MEAN THAT ANY STORMS WHICH DO DEVELOP WILL HAVE THE CHANCE TO BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... THE SEVERE WEATHER SEASON ON ONGOING ACROSS WESTERN AND NORTH CENTRAL NEBRASKA. ANY STORMS WHICH DEVELOP COULD BE SEVERE. CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:27 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 63 min |
| Jul 1, 5:52 PM MDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 53 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.